Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 59, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 4, 2011, 4:16 PM EDT. It took effect at Nov 5, 2011, 11:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2011, 4:16 PM EDT (20:16 UTC)
- In effect from
- Nov 5, 2011, 11:00 AM EDT
- Expired
- Nov 5, 2011, 10:32 PM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
669 WHUS73 KIWX 042016 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 416 PM EDT FRI NOV 4 2011 LMZ043-046-050415- /O.NEW.KIWX.SC.Y.0059.111105T1500Z-111107T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 416 PM EDT FRI NOV 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM EDT SATURDAY TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM EDT SATURDAY TO 7 PM EST SUNDAY. * WINDS: INCREASING TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE SATURDAY MORNING INTO SUNDAY EVENING. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
201 WHUS73 KIWX 050240 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1040 PM EDT FRI NOV 4 2011 LMZ043-046-051045- /O.CON.KIWX.SC.Y.0059.111105T1500Z-111107T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1040 PM EDT FRI NOV 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM EDT SATURDAY TO 7 PM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM EDT SATURDAY TO 7 PM EST SUNDAY. * WINDS: INCREASING TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE SATURDAY MORNING INTO SUNDAY EVENING. * WAVES: BUILDING TO 2 TO 4 FEET SATURDAY...AND THEN TO 3 TO 5 FEET SATURDAY NIGHT AND CONTINUING INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
805 WHUS73 KIWX 050754 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 354 AM EDT SAT NOV 5 2011 LMZ043-046-051630- /O.CON.KIWX.SC.Y.0059.111105T1500Z-111107T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 354 AM EDT SAT NOV 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM EDT THIS MORNING TO 7 PM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM EDT THIS MORNING TO 7 PM EST SUNDAY. * WINDS: SOUTH INCREASING TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE THIS MORNING INTO SUNDAY EVENING. * WAVES: BUILDING TO 2 TO 4 FEET BY THIS AFTERNOON...AND TO 3 TO 5 FEET TONIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
435 WHUS73 KIWX 051509 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1109 AM EDT SAT NOV 5 2011 LMZ043-046-052315- /O.EXT.KIWX.SC.Y.0059.000000T0000Z-111107T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1109 AM EDT SAT NOV 5 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST SUNDAY. * WINDS: SOUTH 10 TO 25 KNOTS. GUSTS BETWEEN 25 AND 30 KNOTS. * WAVES: 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
897 WHUS73 KIWX 052013 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 413 PM EDT SAT NOV 5 2011 LMZ043-046-060415- /O.CON.KIWX.SC.Y.0059.000000T0000Z-111107T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 413 PM EDT SAT NOV 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST SUNDAY. * WINDS: SOUTH 15 TO 20 KNOTS. GUSTS BETWEEN 25 AND 30 KNOTS. * WAVES: 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
291 WHUS73 KIWX 060232 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1032 PM EDT SAT NOV 5 2011 LMZ043-046-061045- /O.CAN.KIWX.SC.Y.0059.000000T0000Z-111107T0300Z/ /O.NEW.KIWX.SC.Y.0060.111106T0700Z-111107T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1032 PM EDT SAT NOV 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 10 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 PM EST SUNDAY. * WINDS: SOUTH INCREASING TO 15 TO 20 KNOTS OVERNIGHT. GUSTS BETWEEN 25 AND 30 KNOTS LATE TONIGHT INTO SUNDAY. * WAVES: 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 4, 3:36 PM EDT, 40 minutes earlier.
Area forecast discussion, Nov 4, 3:36 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
336 PM EDT FRI NOV 4 2011
.SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/
MINOR CHANGES MADE TO SHORT TERM...MAINLY TO INCREASE WINDS
SLIGHTLY AND UP TEMPS INTO SATURDAY SOMEWHAT AS WARM AIR MOVES IN
ON BACK SIDE OF HIGH PRESSURE. COLD NIGHT IN STORE TONIGHT WITH
FROST/FREEZE ACROSS MUCH OF THE AREA AS LOWS DIP INTO THE UPPER
20S. TEMPS WILL REBOUND INTO THE LOWER TO MIDDLE 50S ON SATURDAY
WITH ABUNDANT SUNSHINE. MORE SEASONABLE COOL NIGHT IN STORE FOR
SATURDAY NIGHT AS LOWS BOTTOM OUT IN THE MIDDLE 30S WITH
INCREASING SOUTHERLY FLOW.
&&
.LONG TERM.../SUNDAY THROUGH FRIDAY/
RIDGING WILL BE FIRMLY IN PLACE ACROSS THE REGION WITH PLENTY OF
WARM AIR ARRIVING TO ALLOW FOR ABOVE NORMAL TEMPERATURES STARTING
SUNDAY AND CONTINUING THROUGH AT LEAST TUESDAY POSSIBLY INTO WEDS.
LONGWAVE TROUGH WILL CONTINUE TO DIG INTO THE WESTERN US WITH
REMNANTS OF UPPER LOW THAT HAS EXITED OUR AREA BECOMING CUT OFF
OVER THE ATLANTIC. THIS WILL CAUSE A SOMEWHAT SLOWED PATTERN ACROSS
THE AREA AND ALLOW FOR INCREASING CHANCES FOR MUCH ABOVE NORMAL
TEMPS...ESPECIALLY INTO TUES AS MAIN FRONTAL BOUNDARY AND SERIES OF
WAVES REMAINS JUST TO THE WEST THROUGH TUESDAY. HAVE CONTINUED WITH
POPS FOR SUN NGT INTO MONDAY WITH PROXIMITY OF FRONT CLOSE ENOUGH IN
NW AREAS TO AT LEAST HAVE A CHANCE FOR SHOWERS. HIGHS MONDAY WILL BE
DEPENDENT ON AMOUNT OF CLOUD COVER...WITH POTENTIAL FOR WARMER
READINGS THAN CURRENTLY FORECAST. HAVE NUDGED TEMPS UP SOME WITH
THIS PACKAGE. MORE DRAMATIC WARMUP INTRODUCED TUESDAY WITH SLOWER
MODELS SOLUTIONS ON EJECTION OF MAIN TROUGH FROM THE SW. WAS AGREED
THAT CRINIT WAS TOO COLD AND LEANED TOWARDS WARMER SOLUTIONS OF
BCCONSRAW/OFFICIAL BLEND. HAVE WENT WITH MID TO UPPER 60S BASED ON
LAST SIMILAR WARMUP IN THE PREVIOUS WEEK OR SO. RECORDS SITTING IN
THE LOWER 70S AT BOTH SITES SO LIKELY SAFE BUT WILL BE CLOSE.
IN TERMS OF POPS...TRENDS WOULD SUGGEST THAT HIGHEST POPS WILL
MATERIALIZE LATER TUES NGT INTO WEDS. CONSENSUS OF OFFICES WAS TO
INCREASE POPS SOMEWHAT TUES NGT AND ALSO WEDS WITH GENERAL LIKELYS.
LEFT MENTION OF THUNDER IN TUES NGT AND ADDED TO WEDS WITH RETURN
FLOW BRINGING AT LEAST LOWER 50 DEWPTS...MORE THAN ENOUGH FOR
CONVECTION GIVEN INCREASING DYNAMICS.
AFTER THE TROUGH PASSES...COLDER AIR WILL ARRIVE WITH SWING BACK TO
BELOW NORMAL ONCE AGAIN. COULD BE SOME LINGERING MSTR AND LAKE
EFFECT SHOWER POTENTIAL WEDS NGT INTO THURS BUT OVERALL CONSENSUS
WAS TO DOWNPLAY AT THIS POINT SO SIMPLY MADE MINOR ADJUSTMENTS BASED
ON TRENDS. DRY FORECAST THURS NGT INTO FRI AS HIGH PRESSURE SHOULD
TAKE CONTROL.
&&
.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. WINDS ONLY REASON FOR
CHANGE GROUPS WITH 10 TO 15 KNOTS THIS AFTERNOON DROPPING OFF TO
LIGHT AND VARIABLE THIS EVENING. WINDS WILL PICK BACK UP TO AROUND
10 KNOTS SATURDAY MID MORNING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 11 AM EDT SATURDAY TO 7 PM EST SUNDAY
FOR LMZ043-046.
&&
SHORT TERM...LASHLEY/FISHER
LONG TERM...FISHER
AVIATION...LASHLEYHazardous weather outlook, Nov 4, 4:17 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 417 AM EDT FRI NOV 4 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-050830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 417 AM EDT FRI NOV 4 2011 /317 AM CDT FRI NOV 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM LATE TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-050830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 417 AM EDT FRI NOV 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH LATE MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM LATE TUESDAY INTO WEDNESDAY. EXPECT INCREASING CHANCES FOR HAZARDOUS SMALL CRAFT CONDITIONS EARLY TO MID NEXT WEEK AS DEEP LOW PRESSURE TRAVERSES THE REGION. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE JC
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.